Alert archive / Missouri / Tornado Warnings in 2022

Tornado Warning 10, NWS Memphis, TN

March 6, 2022Dunklin County, Missouri; Clay County, Arkansas

NWS Memphis, TN issued this tornado warning at Mar 6, 2022, 5:28 PM CST for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2022, 5:28 PM CST (23:28 UTC)
Expired
Mar 6, 2022, 6:00 PM CST
In force
32 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clay County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 5:28 PM CSTTORNADO2 Ne Hickoria, ARCORRECTS PREVIOUS TORNADO REPORT FROM 2 NE HICKORIA. BRIEF, RAIN-WRAPPED TORNADO SOUTHWEST OF MCDOUGAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 2:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

141 
WFUS54 KMEG 062328
TORMEG
ARC021-MOC069-070015-
/O.NEW.KMEG.TO.W.0010.220306T2328Z-220307T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
528 PM CST Sun Mar 6 2022

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Northeastern Clay County in eastern Arkansas...
  Northeastern Dunklin County in southeastern Missouri...

* Until 615 PM CST.
    
* At 528 PM CST, a severe thunderstorm producing a tornado was
  located near McDougal, or 9 miles northwest of Rector, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Malden, Piggott, Campbell, Chalk Bluff Natural Area, St. Francis,
  Pollard, Greenway, McDougal, Saint Francis, Glennonville, Crockett,
  Hickoria, Valley Ridge, Providence, Morris State Park, Wilhelmina,
  Brian, Chalk Bluff Battlefield Park, McGuires and Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3663 8996 3650 8996 3627 9033 3639 9051
      3650 9038 3650 9022 3652 9022 3654 9021
      3655 9019 3657 9018 3659 9019 3661 9016
      3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 2328Z 229DEG 30KT 3638 9038 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

SJM
3 follow-up statements
166 
WWUS54 KMEG 062343
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
543 PM CST Sun Mar 6 2022

ARC021-MOC069-070015-
/O.CON.KMEG.TO.W.0010.000000T0000Z-220307T0015Z/
Clay AR-Dunklin MO-
543 PM CST Sun Mar 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN CLAY AND NORTHEASTERN DUNKLIN COUNTIES...
    
At 543 PM CST, a confirmed tornado was located over Pollard, or near
Chalk Bluff Natural Area, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Malden, Campbell, Chalk Bluff Natural Area, St. Francis, Saint
Francis, Glennonville, Valley Ridge, Providence, Morris State Park,
Wilhelmina, Brian, Chalk Bluff Battlefield Park, McGuires and
Townley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3663 8996 3650 8996 3640 9012 3645 9031
      3650 9036 3650 9022 3652 9022 3654 9021
      3655 9019 3657 9018 3659 9019 3661 9016
      3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 2343Z 229DEG 30KT 3646 9026 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SJM
963 
WWUS54 KMEG 062350
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
550 PM CST Sun Mar 6 2022

ARC021-070000-
/O.CAN.KMEG.TO.W.0010.000000T0000Z-220307T0015Z/
Clay AR-
550 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR NORTHEASTERN CLAY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas...and southeastern Missouri.

LAT...LON 3663 8996 3650 8996 3648 9003 3648 9011
      3649 9016 3650 9016 3650 9021 3654 9020
      3655 9018 3657 9017 3659 9018 3660 9016
      3662 9014 3663 9014
TIME...MOT...LOC 2350Z 229DEG 30KT 3650 9020 

$$

MOC069-070015-
/O.CON.KMEG.TO.W.0010.000000T0000Z-220307T0015Z/
Dunklin MO-
550 PM CST Sun Mar 6 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR
NORTHEASTERN DUNKLIN COUNTY...
    
At 550 PM CST, a confirmed tornado was located over Chalk Bluff
Natural Area, moving northeast at 35 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Malden, Campbell, Glennonville, Brian, Valley Ridge, Providence,
Morris State Park, Wilhelmina, Townley and McGuires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3663 8996 3650 8996 3648 9003 3648 9011
      3649 9016 3650 9016 3650 9021 3654 9020
      3655 9018 3657 9017 3659 9018 3660 9016
      3662 9014 3663 9014
TIME...MOT...LOC 2350Z 229DEG 30KT 3650 9020 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

SJM
897 
WWUS54 KMEG 070000
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
600 PM CST Sun Mar 6 2022

MOC069-070010-
/O.CAN.KMEG.TO.W.0010.000000T0000Z-220307T0015Z/
Dunklin MO-
600 PM CST Sun Mar 6 2022

...THE TORNADO WARNING FOR NORTHEASTERN DUNKLIN COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CST for eastern
Arkansas...and southeastern Missouri.

LAT...LON 3663 8996 3650 8996 3648 9003 3648 9011
      3649 9016 3650 9016 3650 9021 3654 9020
      3655 9018 3657 9017 3659 9018 3660 9016
      3662 9014 3663 9014
TIME...MOT...LOC 2358Z 229DEG 30KT 3655 9012 

$$

SJM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 6, 3:40 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 6, 3:40 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
340 PM CST Sun Mar 6 2022

.DISCUSSION...

Currently, another warm day is occurring across the Mid-South.
Temperatures have climbed into the mid 70s to lower 80s. A front
is stalled across Southeast Missouri northeastward along the Ohio
River. A few clusters of showers and thunderstorms continue to
occur across Northeast Arkansas, the Missouri Bootheel, and
Northwest Tennessee. With CAPE values in the 1500-2000 J/kg range,
can't rule out an isolated storm becoming severe. However thus
far because the main forcing remains located back across Oklahoma,
storms have remain below severe limits. As the stalled front
begins to lift northward over the next couple of hours, the
convection will also shift northward. A lull will occur this
evening until the cold front pushes into the Mid-South. The latest
CAMs are showing this occurring around midnight. This timing will
align with a shortwave trough that will be moving into the
Midwest. With adequate forcing and sufficient instability, storms
that form along cold front will likely become severe with damaging
winds being the main threat. As instability wanes, the severe
threat will begin to diminish as sunrise approaches.

The front will continue to push to the southeast through the CWA
on Monday. There is a chance that the line of convection could
reintensify before it exits the CWA around midday producing a few
severe storms across Northeast Mississippi, but the likelihood is
small. Cooler temperatures will filter into the area behind the
front. Highs will be in the 50s with lows in the 30s.

The front will sag south and stall along the Gulf Coast on Tuesday
as low pressure develops along it.  The low will track northeastward
along the front putting the Mid-South into an overrunning
pattern. In addition, another shortwave trough will move eastward
into the Lower Mississippi Valley on Wednesday. Rain will begin
spread back into North Mississippi late Tuesday afternoon and
will spread over much of the Mid-South Tuesday Night into
Wednesday morning before tapering off from west to east.

Winds will turn around to the south quickly behind the midweek
system. This will allow highs to warm into the mid 60s to lower
70s on Thursday. The warm weather will be short-lived as a strong
arctic cold front will move into the area on Friday. Temperatures
will plummet behind the front. Questions remain about
precipitation chances with the system as models differ on
solutions. Highs on Saturday will only be in the lower to mid 40s.
However, temperatures are expected to begin to rebound on Sunday.

KRM

&&

.AVIATION...

Area of SHRAs and a few TSRAs will gradually lift north this
afternoon. MVFR cigs will improve to VFR this afternoon and
evening with mostly dry weather in the warm sector and gusty south
winds. Low level winds winds and wind shear will increase this
evening ahead of the approaching cold front. A line of SHRAs/TSRAs
will push into the region just after 06z and sweep across the
Mid-South exiting by 18z Monday. Expect MVFR cigs along and behind
the front. SHRAs will linger for a couple of hours after frontal
passage. MVFR cigs will probably linger all day. Surface winds
will switch to the NW and remain gusty post frontal.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 6, 4:54 AM CST, 12 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
454 AM CST Sun Mar 6 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-071300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
454 AM CST Sun Mar 6 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

There is an enhanced risk for severe thunderstorms across portions
of the Missouri Bootheel, a slight risk along and north of I-40,
and a marginal risk into portions of Northwest Mississippi later
this afternoon into tonight. Damaging winds will be the primary
severe weather threat and a secondary threat of a tornado or two.
Localized heavy rainfall is also possible.

A Wind Advisory may be needed along and west of the Mississippi
River tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The potential for strong to severe thunderstorms will shift
towards areas east of the Mississippi River on Monday. Damaging
winds will remain the primary severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Sunday Night into Monday. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Mar 6, 4:06 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CST SUN MAR 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TORNADO          1 SW CASH               35.79N 90.95W
03/06/2022                   CRAIGHEAD          AR   STORM CHASER

            FUNNEL OR POSSIBLE TORNADO LOCATED 13 MILES
            SOUTHEAST OF BONO AR, NORTHEAST AT 35 MPH.

&&

SWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:01 PM CSTTornado Warning Tornado observedMEGCraighead, Poinsett19 min
Mar 6, 4:02 PM CSTTornado Warning Tornado observedMEGCraighead28 min
Mar 6, 5:04 PM CSTTornado WarningMEGClay, Greene26 min
Mar 6, 5:06 PM CSTTornado WarningMEGClay24 min

Nearby

Tornado Warnings in Missouri, 2022Tornado Warnings in Arkansas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.